How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Andy Your Own Question
Dr. Andy
Dr. Andy, Medical Director
Category: Dog
Satisfied Customers: 29959
Experience:  UC Davis Graduate, Interests: Dermatology, Internal Medicine, Pain Management
Type Your Dog Question Here...
Dr. Andy is online now
A new question is answered every 9 seconds

15 lb dog mistakenly was given 1/2 tab zanaflex what are the

This answer was rated:

15 lb dog mistakenly was given 1/2 tab zanaflex
what are the concerns?
Welcome! My name isXXXXX am a UC Davis graduate, and currently, a Medical Director of a veterinary hospital.

I am sorry to hear about this concern for Chiquita.

When did she ingest it?

Is she having any symptoms of problems?

Dr. Andy
Customer: replied 3 years ago.

30 minutes ago

no symptoms yet

Customer: replied 3 years ago.

30 minutes ago

no symptoms

Okay Darryl, Here's the problem. Chiquita is really small, and therefore, the medication can have a greater effect versus a 70 pound dog. The primary symptoms of concern include: - gastrointestinal distress (vomiting, diarrhea) - excessive sedation(really knocked out) - most important (bradycardia, a dramatic slowing of heart rate) Since it was ingested within 1 hour, you could induce vomiting, to get some of it out of his system. To induce vomiting at home, give 1 to 2 teaspoons for every 10 pounds of body weight of 3% hydrogen peroxide. ONLY use the 3% peroxide. If no vomiting within 15 minutes, the dose can be repeated. It is an irritant to the stomach lining, and that is why it causes vomiting. 1 teaspoon is 5ml of liquid. If you have no peroxide, I wouldn't use anything else and consider an ER vet visit to at least monitor for complications. The heart rate can be obtained by grabbing over the chest, counting beats for 15 seconds then multiply by 4. Any heart rate slowing to under 60 would raise my level of concern. Please let me know if there is anything I did not cover for you. I hope that information has been helpful. Please remember to select Reply to Expert, if for any reason you need further clarification, have more questions, or were expecting a different type of answer. DO NOT rate yet if have any other questions. My goal is to try and provide you the best answer possible. Dr. Andy

Customer: replied 3 years ago.

we will do this



You are welcome.
Good Luck and I hope the response was helpful.

Dr. Andy
Dr. Andy and 2 other Dog Specialists are ready to help you
Customer: replied 3 years ago.

chuckie vomited after 45 minutes

how that does it

thanks for your assistance

Your welcome.
Some may still have been absorbed, so still monitor for excessive sedation or a really slow heart rate.

To help settle the stomach you could give a 1/4 tablet of Pepcid A.C. 10mg antacid, or a ½ tsp of pepto-bismol.

I hope my responses have been satisfactory?
Dr. Andy
I hope everything is going okay. May I be of any further assistance?

Related Dog Questions